Alert archive / Virginia / Special Weather Statements in 2024
Special Weather Statement, NWS Blacksburg, VA
NWS Blacksburg, VA issued this special weather statement at Aug 3, 2024, 4:03 PM EDT for Amherst County, Virginia. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2024, 4:03 PM EDT (20:03 UTC)
- Expired
- Aug 3, 2024, 4:30 PM EDT
- In force
- 27 min
- Issued by
- NWS Blacksburg, VA
- Hail
- 0.00 in
- Wind
- 40
County Amherst County, VA
The radar
The Roanoke radar (KFCX), 117 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 8.1 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 366 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 634 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted.
869
WWUS81 KRNK 032003
SPSRNK
Special Weather Statement
National Weather Service BLACKSBURG VA
403 PM EDT Sat Aug 3 2024
VAZ024-034-035-032030-
Amherst VA-Bedford VA-Rockbridge VA-
403 PM EDT Sat Aug 3 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL
ROCKBRIDGE...NORTHEASTERN BEDFORD AND AMHERST COUNTIES THROUGH 430
PM EDT...
At 402 PM EDT, Doppler radar was tracking a strong thunderstorm near
Big Island, moving northeast at 25 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Amherst...
Glasgow...
Forks Of Buffalo...
Clifford...
Big Island...
Coleman Falls...
and Snowden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.
A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
central, south central and west central Virginia.
&&
LAT...LON 3778 7911 3778 7908 3777 7907 3772 7907
3770 7903 3771 7902 3770 7899 3761 7893
3738 7949 3749 7955 3753 7950 3757 7956
3759 7958 3781 7914
TIME...MOT...LOC 2002Z 246DEG 23KT 3754 7943
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
RSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this special weather statement went out at Aug 3, 2:05 PM EDT, 1 hour 58 minutes earlier.
Area forecast discussion, Aug 3, 2:05 PM EDT, 1 hour 58 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
205 PM EDT Sat Aug 3 2024
.SYNOPSIS...
Numerous showers and thunderstorms are expected through this
evening with the potential for both heavy rain and damaging
winds. Less precipitation is expected Sunday into Tuesday.
Beyond that, rainfall chances will depend on the evolution and
track of Tropical Depression Four, but temperatures will be near
normal.
&&
.NEAR TERM /THROUGH SUNDAY/...
As of 145 PM EDT Saturday...
Key Messages:
1) Numerous thunderstorms this afternoon and evening, a few
instances of damaging winds and localized flooding possible.
2) A Severe Thunderstorm Watch has been issued for the foothills
and piedmont.
3) More fog and low stratus overnight into Sunday morning.
4) Additional convection tomorrow, mainly for the piedmont.
Showers and thunderstorms were increasing in coverage across
the forecast area this afternoon. A slightly-positively tilted
upper trough axis as well as a pre-frontal trough were advancing
from WNW to ESE across the forecast area. The upper trough's axis
was already entering our northern counties, and as such the
better dynamics will spend only a short time here before
shifting towards DC, Wakefield, and Richmond.
Looking at the latest mesoanalysis, DCAPE and MLCAPE increase
markedly east of the Blue Ridge, with about 30 kts of shear
between 0-3 km. This is enough for multicell and short line
segments such as we have been seeing the last hour or two, with
damaging winds being the main threat, and hail a secondary
threat. This is the basis for the Severe Thunderstorm Watch in
our area.
The slow-moving boundary, high PWATs, deep warm cloud depths,
and the boundary perpendicular to the flow point to a high
chance for urban and small stream flooding, and an increased
chance for flash flooding. A Flood Watch remains in effect for
much of the piedmont through 10 PM.
The coverage of precipitation will lessen overnight, but with
the stalled surface front still providing low level convergence
in the area, will leave a low probability of precipitation in
after midnight. This will be mainly for Rockingham Co. NC,
Caswell Co. NC, and Pittsylvania and Halifax Counties in VA
(extreme SE part of the piedmont in our area). The same area can
expect scattered showers and storms Sunday afternoon and
evening. These will have less severe potential, but heavy rain
is possible.
Highs tomorrow will be in the upper 70s to low 80s for the
mountains with partly to mostly sunny skies at times. The
piedmont will see highs in the mid to perhaps upper 80s.
Confidence in the near term forecast is moderate.
&&
.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...
As of 1255 PM EDT Saturday...
Key Messages:
1) Confidence is high for lower chances of showers and
thunderstorms during Monday and Tuesday.
2) Temperatures will trend slightly above seasonal values for
this time of year.
Weak high pressure will hold across the Mid Atlantic for the
early part of the week, while a frontal boundary remains
stalled along the East Coast. A tropical cyclone that could
become Tropical Storm Debby should cross Florida sometime on
Monday and traverse along the Georgia and South Carolina
coastline by Tuesday. It appears that subsidence from the
northwest side of this tropical cyclone will keep conditions
drier with only a low chance of showers and thunderstorms across
the Blue Ridge and eastward into the Piedmont for both Monday
and Tuesday. Temperatures should run slightly above normal with
highs ranging from the lower 80s to the lower 90s.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
As of 1255 PM EDT Saturday...
Key Messages:
1) Confidence is moderate for increasing chances of showers and
thunderstorms for the remainder of the week.
2) Temperatures will trend cooler due to increasing cloud cover
and chances of rain.
This part of the forecast is entirely dependent on the future
track of a tropical cyclone, which would likely be Tropical
Storm Debby, spinning somewhere along the Southeast coast. The
models continue to struggle significantly as the steering
currents become weak during Wednesday and Thursday. Increasing
tropical moisture could allow a growing chance of showers and
thunderstorms for locations along and east of the Appalachian
Mountains as the week progresses. Cloud cover will also
increase, which should keep temperatures lower with highs only
in the 70s and 80s. Once an upper level trough arrives over the
Great Lakes sometime by the end of the week, the flow aloft
should push the tropical moisture away from the Mid Atlantic.
&&
.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
As of 130 PM EDT Saturday...
Plenty of MVFR stratus still out there, with scattering and
lifting being inhibited by higher cloud decks. Now that storms
have begun, it may be hard to combat the extra moisture, and
some sites may remain MVFR. TSRA is mainly form the Blue Ridge
west, but will gradually transition to the piedmont as well as a
pre-frontal trough and upper system advance.
VCTS remains in for all the local TAFs with the highest
confidence east of the Blue Ridge between now and 01Z/9PM.
Expect the areal coverage of precipitation to lessen overnight,
but with the stalled surface front providing low level
convergence in the area, will leave a low probability of
precipitation in after midnight, but not at TAF sites. Models
suggest MVFR or lower ceilings/fog behind the front late tonight
into Sunday morning. Additional showers possible Sunday for the
piedmont, mainly impacting LYH and DAN.
Average confidence for ceiling, visibility, and wind.
Extended Aviation Outlook...
Looking mainly dry and VFR for Sunday night through Tuesday at
this time, although late night/early morning fog is possible,
especially at LWB/BCB. Later in the week the potential for more
rain and gusty winds will depend on the development and track of
Tropical Depression Four.
&&
.HYDROLOGY...
As of 130 PM EDT Saturday...
Key message:
- Flood Watch for Excessive Rainfall continues
A surface front will stall parallel to upper flow and mean
storm motion follows this southwest to northeast track which
supports higher rainfall amounts. Precipitable water values will
continue to be in the 1.5 to 2 inch range through tonight, which
also supports heavy rainfall rates. The Soil Moisture analysis
from the National Water Center shows ground conditions already
moist or saturated across much of southwest Virginia, northwest
North Carolina and southeast West Virginia. In collaboration
with neighboring NWS offices, have issued a Flood Watch for
excessive rainfall through this evening.
&&
.EQUIPMENT...
As of 145 PM EDT Saturday...
Observations from KDAN, Danville, Virginia may still be sporadic
for the rest of the day. Use with caution. Some elements of the
observation may be missing at times.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Flood Watch through late tonight for VAZ043>047-058-059.
NC...Flood Watch through late tonight for NCZ004>006.
WV...None.
&&
SYNOPSIS...SH
NEAR TERM...SH
SHORT TERM...AS
LONG TERM...AS
AVIATION...AMS/SH
HYDROLOGY...AMS
EQUIPMENT...AMSHazardous weather outlook, Aug 3, 2:16 PM EDT, 1 hour 47 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 216 PM EDT Sat Aug 3 2024 NCZ004>006-VAZ043>047-058-059-041830- Stokes-Rockingham-Caswell-Henry-Pittsylvania-Campbell-Appomattox- Buckingham-Halifax-Charlotte- 216 PM EDT Sat Aug 3 2024 ...FLOOD WATCH REMAINS IN EFFECT UNTIL 2 AM EDT SUNDAY... ...SEVERE THUNDERSTORM WATCH 592 IN EFFECT UNTIL 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for north central North Carolina, central Virginia and south central Virginia. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The threat for excessive rainfall and localized flooding may persist through mid to late week as Tropical Depression Four moves slowly over the Southeast US and Carolinas. Check hurricanes.gov for latest updates on the tropical system. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. NCZ003-020-VAZ032>035-041830- Surry-Yadkin-Patrick-Franklin-Bedford-Amherst- 216 PM EDT Sat Aug 3 2024 ...SEVERE THUNDERSTORM WATCH 592 IN EFFECT UNTIL 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina, central Virginia, south central Virginia, southwest Virginia and west central Virginia. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The threat for excessive rainfall and localized flooding may persist through mid to late week as Tropical Depression Four moves slowly over the Southeast US and Carolinas. Check hurricanes.gov for latest updates on the tropical system. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. NCZ001-002-018-019-VAZ007-009>020-022>024-WVZ042>044-507-508-041830- Ashe-Alleghany NC-Watauga-Wilkes-Tazewell-Smyth-Bland-Giles-Wythe- Pulaski-Montgomery-Grayson-Carroll-Floyd-Craig-Alleghany VA-Bath- Roanoke-Botetourt-Rockbridge-Mercer-Summers-Monroe- Eastern Greenbrier-Western Greenbrier- 216 PM EDT Sat Aug 3 2024 This Hazardous Weather Outlook is for northwest North Carolina, southwest Virginia, west central Virginia and southeast West Virginia. .DAY ONE...This afternoon and tonight. There is a low probability for widespread hazardous weather. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The threat for excessive rainfall and localized flooding may persist through mid to late week as Tropical Depression Four moves slowly over the Southeast US and Carolinas. Check hurricanes.gov for latest updates on the tropical system. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Aug 3, 10:11 AM EDT, 5 hours 52 minutes before
Preliminary Local Storm Report...Summary
National Weather Service Blacksburg VA
1011 AM EDT Sat Aug 3 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 PM Hail 2 W Princeton 37.37N 81.14W
08/02/2024 E0.25 Inch Mercer WV Trained Spotter
pea sized hail.
0222 PM Tstm Wnd Dmg 1 WNW Troutdale 36.70N 81.44W
08/02/2024 Grayson VA 911 Call Center
Tree down on west side of town.
0225 PM Tstm Wnd Dmg 2 NNE Todd 36.32N 81.58W
08/02/2024 Ashe NC 911 Call Center
One large tree down across 194 South.
0227 PM Tstm Wnd Dmg 1 NNW Volney 36.62N 81.39W
08/02/2024 Grayson VA 911 Call Center
Tree down.
0230 PM Tstm Wnd Dmg 4 NNE Jefferson 36.47N 81.44W
08/02/2024 Ashe NC Public
260 Block of Deep Ford Road blocked by
downed tree.
0358 PM Tstm Wnd Dmg 1 W Lynchburg City 37.41N 79.17W
08/02/2024 City of Lynchburg VA 911 Call Center
Thunderstorm winds blew down a tree on
Thompson Drive.
0401 PM Tstm Wnd Dmg 1 N Lynchburg City 37.44N 79.15W
08/02/2024 Amherst VA 911 Call Center
Thunderstorm winds blew down a tree at the
intersection of East Denver Avenue and
Deaton Street.
0405 PM Tstm Wnd Dmg 2 N Blairs 36.71N 79.39W
08/02/2024 Pittsylvania VA 911 Call Center
Large pine tree down on Springlake Place.
0407 PM Tstm Wnd Dmg 1 NNW Dry Fork 36.76N 79.42W
08/02/2024 Pittsylvania VA 911 Call Center
Two large trees down across Rainbow Lane.
0407 PM Tstm Wnd Dmg Dry Fork 36.75N 79.42W
08/02/2024 Pittsylvania VA 911 Call Center
Tree down on White Oak Circle.
0417 PM Tstm Wnd Dmg 3 ESE Chatham 36.80N 79.36W
08/02/2024 Pittsylvania VA 911 Call Center
Tree down on Fairview Road near Bob Neal
Lane.
0430 PM Tstm Wnd Dmg 3 WNW Ingram 36.78N 79.20W
08/02/2024 Pittsylvania VA 911 Call Center
Thunderstorm winds blew a tree down onto
power lines on 860 Mt. Tabor Road.
0441 PM Tstm Wnd Dmg 2 NNW South Boston 36.72N 78.91W
08/02/2024 Halifax VA 911 Call Center
Thunderstorm winds blew down a tree in South
Boston.
0443 PM Tstm Wnd Dmg 4 SSW Evergreen 37.25N 78.82W
08/02/2024 Appomattox VA Trained Spotter
Thunderstorm winds blew down a tree at the
intersection of Red House Road and Fox Ridge
Lane.
0444 PM Tstm Wnd Dmg 4 WSW Evergreen 37.29N 78.85W
08/02/2024 Appomattox VA 911 Call Center
Thunderstorm winds blew down a power line on
3878 Promise Land Road.
0445 PM Tstm Wnd Dmg 3 SW Evergreen 37.26N 78.82W
08/02/2024 Appomattox VA Trained Spotter
Thunderstorm winds blew down a tree at the
intersection of Red House Road and Cub
Creek.
0445 PM Tstm Wnd Dmg 3 NE Spring Mills 37.26N 78.88W
08/02/2024 Appomattox VA 911 Call Center
Thunderstorm winds blew down a tree on 1286
Narrow Passage Road.
0445 PM Tstm Wnd Dmg 4 N Red House 37.24N 78.81W
08/02/2024 Appomattox VA 911 Call Center
Thunderstorm winds blew down a tree on 2398
Red House Road.
0446 PM Tstm Wnd Dmg 3 N Red House 37.23N 78.81W
08/02/2024 Appomattox VA Trained Spotter
Thunderstorm winds blew down a tree at the
intersection of Red House Road and Robinson
Road.
0446 PM Tstm Wnd Dmg 2 WSW Evergreen 37.29N 78.82W
08/02/2024 Appomattox VA 911 Call Center
Thunderstorm winds blew down a tree on 258
Willow Oak Road.
0455 PM Tstm Wnd Dmg 1 W Villa Heights 36.70N 79.92W
08/02/2024 Henry VA 911 Call Center
Thunderstorm winds blew down a tree snapping
a power pole on 2734 Appalachian Drive.
0507 PM Tstm Wnd Dmg Halifax 36.77N 78.93W
08/02/2024 Halifax VA 911 Call Center
Thunderstorm winds blew down two trees in
the town of Halifax.
0510 PM Tstm Wnd Dmg 1 N Ringgold 36.61N 79.30W
08/02/2024 Pittsylvania VA 911 Call Center
Thunderstorm winds blew down a tree on 4700
Ringgold Church Road.
0513 PM Tstm Wnd Dmg Scottsburg 36.76N 78.79W
08/02/2024 Halifax VA 911 Call Center
Thunderstorm winds blew down a tree in
Scottsburg.
0535 PM Tstm Wnd Dmg 1 NE Ringgold 36.61N 79.29W
08/02/2024 Pittsylvania VA 911 Call Center
Thunderstorm winds blew down a tree on
600-BLK Ringgold Depot Road.
0550 PM Tstm Wnd Dmg 2 SW Providence 36.48N 79.40W
08/02/2024 Caswell NC Dept of Highways
Thunderstorm winds blew down a large Oak
Tree that blocked both lanes of 2455 Park
Springs Road.
0552 PM Tstm Wnd Dmg 1 NNE Providence 36.52N 79.36W
08/02/2024 Caswell NC Dept of Highways
Thunderstorm winds blew down a tree on the
300 block of Walters Mill Road.
0555 PM Flash Flood Danville Airport 36.58N 79.34W
08/02/2024 City of Danville VA Public
Water was flowing across the eastbound side
of US360 and water was deep enough to cover
vehicle tires and overtop the front of some
vehicles.
0555 PM Tstm Wnd Dmg 2 ENE Providence 36.51N 79.33W
08/02/2024 Caswell NC Dept of Highways
Thunderstorm winds blew down a tree on 803
Bertha Wilson Road.
0556 PM Tstm Wnd Dmg 2 SSE Danville Airport 36.55N 79.33W
08/02/2024 Pittsylvania VA 911 Call Center
Thunderstorm winds blew down a tree on a
house, taking power lines down with it on
Mountain Hill Road.
0600 PM Tstm Wnd Dmg 2 SSE Blanch 36.49N 79.27W
08/02/2024 Caswell NC Dept of Highways
Thunderstorm winds blew down a large tree on
1531 Old Statterfield Road.
&&
PWSpecial weather statement, Aug 3, 1:21 PM EDT, 2 hours 42 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
121 PM EDT Sat Aug 3 2024
VAZ012>017-031815-
Grayson VA-Pulaski VA-Wythe VA-Floyd VA-Montgomery VA-Carroll VA-
121 PM EDT Sat Aug 3 2024
...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN Pulaski...WESTERN
FLOYD...SOUTHEASTERN WYTHE...CARROLL...EASTERN GRAYSON...AND
SOUTHWESTERN MONTGOMERY COUNTIES..INCLUDING THE CITIES OF RADFORD
AND GALAX THROUGH 215 PM EDT...
At 114 PM EDT, Doppler radar was tracking aN AREA OF THUNDERSTORMS
with very heavy rainfall along a line from Independence to Galax to
Hillsville to Copper Valley, moving northeast at 40 mph.
HAZARD...Very heavy potential flooding rainfall. Frequent cloud-to-
ground lightning.
SOURCE...Radar indicated.
IMPACT...Flooding of low-lying and poor drainage areas. Wind gusts
to 40 mph are also possible.
Locations impacted include...
Radford...
Galax...
Hillsville...
Independence...
Fries...
Indian Valley...
and Patterson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3668 8123 3716 8053 3702 8036 3656 8102
3657 8111
TIME...MOT...LOC 1714Z 237DEG 35KT 3690 8075
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH
RABSpecial weather statement, Aug 3, 2:44 PM EDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
244 PM EDT Sat Aug 3 2024
VAZ019-023-024-031945-
Botetourt VA-Rockbridge VA-Alleghany VA-
244 PM EDT Sat Aug 3 2024
...STRONG THUNDERSTORMS WILL IMPACT EAST CENTRAL
ALLEGHANY...ROCKBRIDGE AND NORTHEASTERN BOTETOURT COUNTIES IN WEST
CENTRAL VIRGINIA...THE CITY OF BUENA VISTA AND THE CITY OF LEXINGTON
THROUGH 345 PM EDT...
At 244 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Bells Valley to Eagle Rock. Movement was
northeast at 20 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lexington...
Buena Vista...
Glasgow...
Goshen...
Eagle Rock...
Collierstown...
and Rockbridge Baths.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
central, south central and west central Virginia.
&&
LAT...LON 3793 7920 3789 7916 3755 7952 3761 7986
3808 7947
TIME...MOT...LOC 1844Z 239DEG 16KT 3800 7941 3763 7979
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
PWSpecial weather statement, Aug 3, 3:05 PM EDT, 58 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
305 PM EDT Sat Aug 3 2024
NCZ005-006-VAZ044-031930-
Rockingham NC-Caswell NC-Pittsylvania VA-
305 PM EDT Sat Aug 3 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN
ROCKINGHAM...NORTHWESTERN CASWELL AND SOUTH CENTRAL PITTSYLVANIA
COUNTIES AND THE CITY OF DANVILLE THROUGH 330 PM EDT...
At 305 PM EDT, Doppler radar was tracking a strong thunderstorm over
Mayfield, moving northeast at 25 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Danville...
Eden...
Providence...
Mayfield...
Blairs...
Dry Fork...
and Ruffin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
north central North Carolina...and south central, central,
southwestern and west central Virginia.
&&
LAT...LON 3641 7960 3650 7971 3678 7940 3657 7921
3655 7922
TIME...MOT...LOC 1905Z 236DEG 22KT 3651 7960
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
PWSpecial weather statement, Aug 3, 4:03 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
403 PM EDT Sat Aug 3 2024
VAZ024-034-035-032030-
Amherst VA-Bedford VA-Rockbridge VA-
403 PM EDT Sat Aug 3 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL
ROCKBRIDGE...NORTHEASTERN BEDFORD AND AMHERST COUNTIES THROUGH 430
PM EDT...
At 402 PM EDT, Doppler radar was tracking a strong thunderstorm near
Big Island, moving northeast at 25 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Amherst...
Glasgow...
Forks Of Buffalo...
Clifford...
Big Island...
Coleman Falls...
and Snowden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.
A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
central, south central and west central Virginia.
&&
LAT...LON 3778 7911 3778 7908 3777 7907 3772 7907
3770 7903 3771 7902 3770 7899 3761 7893
3738 7949 3749 7955 3753 7950 3757 7956
3759 7958 3781 7914
TIME...MOT...LOC 2002Z 246DEG 23KT 3754 7943
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
RSThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 3:34 AM EDT | Flood Watch | RNK | Appomattox, Buckingham, Campbell, Charlotte, Halifax, Henry and 4 more | 21 hr |
| Aug 3, 1:02 PM EDT | Areal Flood Advisory | RNK | Carroll, Grayson, City of Galax | 3 hr |
| Aug 3, 1:21 PM EDT | Special Weather Statement | RNK | City of Galax, City of Radford | 54 min |
| Aug 3, 2:04 PM EDT | Severe Thunderstorm Warning | RNK | Halifax | 56 min |
| Aug 3, 2:17 PM EDT | Severe Thunderstorm Warning | RNK | Charlotte, Halifax | 58 min |
| Aug 3, 2:44 PM EDT | Special Weather Statement | RNK | Rockbridge, City of Buena Vista, City of Lexington | 61 min |
| Aug 3, 2:50 PM EDT | Severe Thunderstorm Warning | RNK | Rockbridge, City of Buena Vista, City of Lexington | 32 min |
| Aug 3, 3:05 PM EDT | Special Weather Statement | RNK | City of Danville | 25 min |
| Aug 3, 4:40 PM EDT | Special Weather Statement | RNK | City of Lynchburg | 35 min |
| Aug 3, 5:16 PM EDT | Special Weather Statement | RNK | Campbell | 29 min |
| Aug 3, 5:30 PM EDT | Severe Thunderstorm Warning | RNK | Pittsylvania, City of Danville | 60 min |
| Aug 3, 5:43 PM EDT | Special Weather Statement | RNK | Campbell | 32 min |
| Aug 3, 5:45 PM EDT | Special Weather Statement | RNK | Buckingham | 30 min |
| Aug 3, 6:11 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Campbell, Charlotte | 64 min |
| Aug 3, 6:25 PM EDT | Areal Flood Advisory | RNK | Appomattox, Campbell | 3 hr |
| Aug 3, 6:27 PM EDT | Severe Thunderstorm Warning | RNK | Halifax, Pittsylvania, City of Danville | 63 min |
| Aug 3, 6:43 PM EDT | Flash Flood Warning | RNK | Appomattox, Campbell | 6 hr |
| Aug 3, 6:57 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Campbell, Charlotte, Halifax | 63 min |
| Aug 3, 2:02 PM EDT | Severe Thunderstorm Warning | RNK | Caswell | 45 min |
Nearby
Special Weather Statements in Virginia, 2024Every special weather statement in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.